I’m in PAIN from my Cholesterol Medication, no really. πŸ˜Ÿ

After weeks of painful body cramps, I’m on the mend. I’m statin intolerant (which means, I can’t take typical cholesterol medication) because the med causes me debilitating muscle cramps. This side effect happens when people are just starting out on the medication and usually subsides. For others, like myself after 20 years of taking the drug, I’ve suddenly developed muscle aches and even Charlie-horse cramps, that are painful. I’m not sure what set it off now, other than long time exposure.

Recently I’ve changed cholesterol meds a few times and, unfortunately the familiar pain keeps returning. It can take 3 or more weeks for the body to detox and for the pain to dissipate and then extinguish. It’s agony, but pain medication and knowing this is temporary help me to endure the discomfort.

Controlling my high cholesterol (a problem since my early 20s) is very serious post heart transplant because I can get Coronary Artery Disease that onsets *quickly,* which is scary.

I was off all cholesterol medication for about one month and my lipids were so high, my transplant nurse practitioner said, “I’ve never seen numbers this high in the transplant clinic before…maybe in a general practice setting, but not in transplant. We’ve got to get these numbers down immediately.” I couldn’t agree more.

So now I’ll be adding an (expensive) injectable cholesterol medication to my long med list. I’m nervous, not because of injections–something I already do for diabetes-but a possible side effect of this cholesterol medication is flu like symptoms. The last thing I need in the middle of the Coronavirus pandemic is flu like symptoms!

Alas, I’m going to remain optimistic, as I have no choice but to move forward. I know that with my friends and family at my side, I can get through anything and really in the scheme of things it could be worse.

Be well. Wash your hands. Play games. Video chat. And above all, stay home.

It really could be worse. I count my blessings.

Jennifer

Thank you for reading my little blog.

 

2 thoughts on “I’m in PAIN from my Cholesterol Medication, no really. πŸ˜Ÿ

  1. Possible help for muscle cramps: self hypnosis. Really. Working through the self-relaxation and self-suggestion exercises over and over again got me to the point that I can (almost always) stop the cramps on my command of β€œRelax”.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s